Alert archive / Indiana / Gale Warnings in 2016
Gale Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 27, 2016, 3:54 PM EST. It took effect at Nov 28, 2016, 4:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 3:54 PM EST (20:54 UTC)
- In effect from
- Nov 28, 2016, 4:00 AM EST
- Expired
- Nov 29, 2016, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
546 WHUS73 KIWX 272054 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EST SUN NOV 27 2016 LMZ043-046-280500- /O.UPG.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/ /O.NEW.KIWX.GL.W.0014.161128T0900Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE TONIGHT THROUGH MONDAY EVENING * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
321 WHUS73 KIWX 280302 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1002 PM EST SUN NOV 27 2016 LMZ043-046-281000- /O.CON.KIWX.GL.W.0014.161128T0900Z-161129T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1002 PM EST SUN NOV 27 2016 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST MONDAY. * WINDS: SOUTH TO 25 KNOTS. GUSTS TO 35 KNOT GALES THROUGH MONDAY EVENING * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
239 WHUS73 KIWX 280918 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EST MON NOV 28 2016 LMZ043-046-281730- /O.EXT.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EST MON NOV 28 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTH 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES THROUGH LATE TONIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
697 WHUS73 KIWX 281548 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST MON NOV 28 2016 LMZ043-046-290000- /O.CON.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 AM EST MON NOV 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTH 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES THROUGH LATE TONIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
267 WHUS73 KIWX 282217 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 517 PM EST MON NOV 28 2016 LMZ043-046-290630- /O.CON.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 517 PM EST MON NOV 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES THROUGH LATE TONIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
324 WHUS73 KIWX 290345 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EST MON NOV 28 2016 LMZ043-046-290900- /O.CON.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EST MON NOV 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
292 WHUS73 KIWX 290856 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EST TUE NOV 29 2016 LMZ043-046-291700- /O.EXP.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/ /O.NEW.KIWX.SC.Y.0067.161129T0900Z-161129T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 AM EST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: SOUTH WIND 15 TO 25 KNOTS THROUGH MIDDAY. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 27, 12:38 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 27, 12:38 PM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1238 PM EST Sun Nov 27 2016
.SYNOPSIS...
Issued at 1221 PM EST Sun Nov 27 2016
High temperatures this afternoon are forecasted to reach into the
mid 40s south of Fort Wayne and slightly cooler to the north and
east due to low level cloud cover that has kept temperatures in
the 30s throughout the day. Widespread rain due to a cold front
will begin Monday night and continue until Monday night. Storm
total rainfall amounts of up to an inch are possible. Mild
temperatures are expected through Wednesday but cooler conditions
will return by the end of the week.
&&
.SHORT TERM...(Today and Tonight)
Issued at 345 AM EST Sun Nov 27 2016
Relatively quiet weather on tap for today as mid/upper level ridge
axis moves over the Great Lakes. However, still a tricky cloud/temp
forecast. Some indications in latest hi-res guidance that low level
moisture plume currently over Missouri will expand into our area
with just enough saturation under strong subsidence inversion to
generate potential for renewal of low cloud deck. Confidence in this
scenario is low however, given thin and muted signal in forecast
soundings/RH fields and generally over-aggressive hi-res guidance
but very low sun angle, strong inversion, and upstream obs do
support at least some potential. Suspect more of a SCT/transient low
cloud deck over our area today with best chances in the NW. Have
tempered inherited cloud forecast a bit but still on the pessimistic
side with just partly sunny conditions. Maintained mid/upper 40s for
highs but there is bust potential either way and will depend on
exactly if/where stratus sets up. A few sites reporting fog/BR this
morning but decent surface gradient should keep chances for
widespread/dense fog low.
Much higher confidence in expanding clouds and precip chances
overnight. First piece of western CONUS conglomerate trough will
swing into the Upper Midwest and support strong surface
cyclogenesis by tonight. Strengthening LLJ/WAA downstream will
support moderate 295K isentropic ascent. As previously mentioned,
highly meridional flow with large NW displacement of gradually
occluding system will limit more focused warm frontal response but
still enough broad ascent in moist environment to support numerous,
light rain showers by early Monday morning. Surface wet bulb temps
warm enough for entirely liquid event, even in far NE corner of
CWA.
&&
.LONG TERM...(Monday through Saturday)
Issued at 345 AM EST Sun Nov 27 2016
Better chance for more widespread/moderate rain will arrive later on
Monday. Secondary, embedded shortwave will swing directly overhead
and support strong QG omega along passing occluded front. 50-60 kt
LLJ pushes 295K mixing ratios over 6 g/kg and PW values to around 1
inch. Enough reduced stability for an efficient response to
synoptically-driven uvm but paltry midlevel lapse rates and
cool/stable conditions below 800mb will likely prevent thunder.
Still, could see storm total rainfall amounts of up to an inch in
many locations given quality of moisture transport and passing
midlevel vort max.
Forecast confidence for the middle and end of the week remains low.
Deterministic models continue to struggle with placement and
evolution of final jet streak/wave rounding base of large trough.
Several of latest runs suggesting chance for rain Wed and Wed night
but have held with just low chance PoPs in far SE Wed evening for
now. Lake effect/enhanced precip will then ramp up later in the week
with broad/cool cyclonic flow over the Great Lakes. Still too early
to discuss exact timing/amounts as that will depend on final low
level flow trajectories and timing of any subtle embedded
shortwaves. Snow may mix in at times but airmass still does not
appear particularly cold and chances for any meaningful accumulation
are still on the low side.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1221 PM EST Sun Nov 27 2016
Low level stratus is slowly lifting northward and at the start of
the forecast period it is already north of KFWA. Locations within
the stratus deck have flight conditions down into IFR criteria
with ceilings below 1 kft. Stratus layer will linger in KSBN until
about 22z when flight conditions are expected to go to VFR. KFWA
expected to remain VFR for the rest of the night. Cold front
moving from west to east will bring rain reduced visibility and
lower ceilings starting around 6z in KSBN and 9z in KFWA dropping
conditions down to MVFR. Within heavier bands of rain a further
reduction of visibility and cloud base may reduce flight
conditions to IFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from late tonight through Monday evening for LMZ043-
046.
&&
SYNOPSIS...Heidelberger
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Heidelberger
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 27, 4:47 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST SUN NOV 27 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 447 AM EST SUN NOV 27 2016 /347 AM CST SUN NOV 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 447 AM EST SUN NOV 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WATCH IS IN EFFECT BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE GALE WATCH CONTINUES THROUGH MONDAY EVENING AND CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.